Paper Search Console

Home Search Page Alphabetical List About Contact

Journal Title

Title of Journal:

Search In Journal Title:

Abbravation:

Search In Journal Abbravation:

Publisher

Springer, Boston, MA

Search In Publisher:

DOI

10.1002/chin.201236254

Search In DOI:

ISSN

Search In ISSN:
Search In Title Of Papers:

The Size Distribution of Profits from Innovation

Authors: Frederic M. Scherer,

Publish Date: 2000
Volume: , Issue:, Pages: 473-494
PDF Link

Abstract

— This paper reports on research seeking to determine how skew the distribution of profits from technological innovation is — i.e., whether it conforms most closely to the Paretian, log normal, or some other distribution. The question is important, because high skewness makes it difficult to pursue risk-hedging portfolio strategies, and it may have real business cycle consequences. Data from several sources are examined: the royalties from U.S. university patent portfolios, the quasi-rents from marketed pharmaceutical entities, the stock market returns from three large samples of high-technology venture startups, and preliminary results from a survey of German patents on which renewal fees were paid until full-term expiration in 1995. The evidence reveals a mixture of distributions, some close to log normality and some Paretian. Preliminary hypotheses about the underlying behavioral processes are advanced.


Keywords:

References


.
Search In Abstract Of Papers:
Other Papers In This Journal:


Search Result:



Help video to use 'Paper Search Console'